Alert archive / Nevada / High Wind Watches in 2013

High Wind Watch 2, NWS Las Vegas, NV

March 4, 2013Inyo County, California; Clark County, Nye County, Nevada

NWS Las Vegas, NV issued this high wind watch at Mar 4, 2013, 2:34 PM PST for Inyo County, California; Clark County, Nye County, Nevada. It took effect at Mar 6, 2013, 7:00 AM PST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 4, 2013, 2:34 PM PST (22:34 UTC)
In effect from
Mar 6, 2013, 7:00 AM PST
Expired
Mar 5, 2013, 2:15 PM PST
In force
Issued by
NWS Las Vegas, NV

Counties Inyo County, CA, Clark County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 185 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 10.6 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2013-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2013-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1781 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

777 
WWUS75 KVEF 042234
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
234 PM PST MON MAR 4 2013

...STRONG GUSTY WINDS POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT...

.GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TO DEVELOP ON
WEDNESDAY MORNING AHEAD OF AN APPROACHING STORM SYSTEM AND LAST
INTO WEDNESDAY NIGHT. THE HIGHEST WINDS LOOK TO BE TO IN THE
EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA AS WELL AS THE SPRING
MOUNTAINS.

CAZ519-050645-
/O.NEW.KVEF.HW.A.0002.130306T1500Z-130307T0600Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
234 PM PST MON MAR 4 2013

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA NEVADA...WHICH
IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.

* WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 40 TO 55 MPH WITH
  GUSTS UP TO 75 MPH.

* TIMING: WINDS ARE EXPECTED TO INCREASE DURING THE MID TO LATE
  MORNING HOURS...PEAK IN THE LATE AFTERNOON TO EARLY EVENING
  HOURS...THEN DECREASE LATE. 

* LOCATIONS: THE HIGHEST WINDS WILL BE ON EXPOSED RIDGETOPS AND IN
  CANYONS. 

* IMPACTS: TREES LIMBS MAY BE BLOWN DOWN. ANY LOOSE OBJECTS
  OUTSIDE COULD BE BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH AND...OR GUSTS OF
70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO
MONITOR FORECASTS FOR THE LATEST INFORMATION.

&&

$$

NVZ019-050645-
/O.NEW.KVEF.HW.A.0002.130306T1800Z-130307T1200Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
234 PM PST MON MAR 4 2013

...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WATCH FOR THE SPRING MOUNTAINS...WHICH IS IN EFFECT FROM WEDNESDAY
MORNING THROUGH LATE WEDNESDAY NIGHT.

* WINDS: SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP
  TO 60 MPH.

* TIMING: WINDS ARE EXPECTED TO INCREASE LATE WEDNESDAY
  MORNING...PEAK WEDNESDAY EVENING...THEN DECREASE EARLY THURSDAY
  MORNING. 

* LOCATIONS: MT CHARLESTON...RED ROCK CANYON...SPRING MOUNTAIN
  RANCH. THE HIGHEST WINDS WILL BE EXPOSED RIDGETOPS AND NEAR
  CANYON OPENINGS.

* IMPACTS: LOOSE OBJECTS LEFT OUTSIDE MAY BE BLOWN AWAY. SOME TREE
  LIMBS MAY BE DOWNED. TRAVEL WILL BE DIFFICULT ON KYLE AND LEE
  CANYON ROADS AS WELL AS THE RED ROCK CANYON SCENIC LOOP AND
  NEARBY PORTIONS OF HIGHWAY 159 DUE TO STRONG CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

STACHELSKI
3 follow-up statements
514 
WWUS75 KVEF 050625
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1025 PM PST MON MAR 4 2013

...STRONG GUSTY WINDS POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT...

.GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TO DEVELOP ON WEDNESDAY
MORNING AHEAD OF AN APPROACHING STORM SYSTEM AND LAST INTO
WEDNESDAY NIGHT. THE HIGHEST WINDS LOOK TO BE TO IN THE EASTERN
SLOPES OF THE SOUTHERN SIERRA NEVADA AS WELL AS THE SPRING
MOUNTAINS.

CAZ519-051500-
/O.CON.KVEF.HW.A.0002.130306T1500Z-130307T0600Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
1025 PM PST MON MAR 4 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR THE EASTERN SIERRA SLOPES.

* WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 40 TO 55 MPH WITH 
  GUSTS UP TO 75 MPH. 

* TIMING: WINDS ARE EXPECTED TO INCREASE MID TO LATE WEDNESDAY
  MORNING...PEAK IN THE LATE AFTERNOON TO EARLY EVENING HOURS...THEN
  DECREASE LATE WEDNESDAY EVENING.

* LOCATIONS: THE HIGHEST WINDS WILL BE ON EXPOSED RIDGETOPS AND 
  IN CANYONS. 

* IMPACTS: TREES LIMBS MAY BE BLOWN DOWN. ANY LOOSE OBJECTS 
  OUTSIDE COULD BE BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH AND...OR GUSTS OF
70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

NVZ019-051500-
/O.CON.KVEF.HW.A.0002.130306T1800Z-130307T1200Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
1025 PM PST MON MAR 4 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT FOR THE SPRING MOUNTAINS AND RED ROCK. 

* WINDS: SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP 
  TO 60 MPH. 

* TIMING: WINDS ARE EXPECTED TO INCREASE LATE WEDNESDAY MORNING...PEAK
  WEDNESDAY EVENING...THEN DECREASE EARLY THURSDAY MORNING.

* LOCATIONS: MT CHARLESTON...RED ROCK CANYON...SPRING MOUNTAIN 
  RANCH. THE HIGHEST WINDS WILL BE EXPOSED RIDGETOPS AND NEAR 
  CANYON OPENINGS.

* IMPACTS: LOOSE OBJECTS LEFT OUTSIDE MAY BE BLOWN AWAY. SOME 
  TREE LIMBS MAY BE DOWNED. TRAVEL WILL BE DIFFICULT ON KYLE 
  AND LEE CANYON ROADS AS WELL AS THE RED ROCK CANYON SCENIC 
  LOOP AND NEARBY PORTIONS OF HIGHWAY 159 DUE TO STRONG 
  CROSSWINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$
803 
WWUS75 KVEF 051445
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
645 AM PST TUE MAR 5 2013

...STRONG GUSTY WINDS POSSIBLE ON WEDNESDAY AND WEDNESDAY NIGHT...

.GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TO DEVELOP ON WEDNESDAY
MORNING AHEAD OF AN APPROACHING STORM SYSTEM AND LAST INTO
WEDNESDAY NIGHT. THE HIGHEST WINDS LOOK TO BE TO IN THE EASTERN
SLOPES OF THE SOUTHERN SIERRA NEVADA AS WELL AS THE SPRING
MOUNTAINS.

CAZ519-052300-
/O.CON.KVEF.HW.A.0002.130306T1500Z-130307T0600Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
645 AM PST TUE MAR 5 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
WEDNESDAY EVENING FOR THE EAST SLOPES OF THE SOUTHERN SIERRA. 

* WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 40 TO 55 MPH WITH
  GUSTS UP TO 65 MPH.

* TIMING: WINDS ARE EXPECTED TO INCREASE MID TO LATE WEDNESDAY 
  MORNING...PEAK IN THE LATE AFTERNOON TO EARLY EVENING 
  HOURS...THEN DECREASE LATE WEDNESDAY EVENING. 

* LOCATIONS: THE HIGHEST WINDS WILL BE ON EXPOSED RIDGETOPS AND 
  IN CANYONS.

* IMPACTS: TREES LIMBS MAY BE BLOWN DOWN. ANY LOOSE OBJECTS 
  OUTSIDE COULD BE BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 50 MPH AND...OR GUSTS OF
70 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

NVZ019-052300-
/O.CON.KVEF.HW.A.0002.130306T1800Z-130307T1200Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
645 AM PST TUE MAR 5 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT...

A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH
LATE WEDNESDAY NIGHT FOR THE SPRING MOUNTAINS AND RED ROCK
CANYON.

* WINDS: SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP 
  TO 60 MPH. 

* TIMING: WINDS ARE EXPECTED TO INCREASE LATE WEDNESDAY 
  MORNING...PEAK WEDNESDAY EVENING...THEN DECREASE EARLY 
  THURSDAY MORNING. 

* LOCATIONS: MT CHARLESTON...RED ROCK CANYON...SPRING MOUNTAIN 
  RANCH. THE HIGHEST WINDS WILL BE EXPOSED RIDGETOPS AND NEAR 
  CANYON OPENINGS.

* IMPACTS: LOOSE OBJECTS LEFT OUTSIDE MAY BE BLOWN AWAY. SOME 
  TREE LIMBS MAY BE DOWNED. TRAVEL WILL BE DIFFICULT ON KYLE 
  AND LEE CANYON ROADS AS WELL AS THE RED ROCK CANYON SCENIC 
  LOOP AND NEARBY PORTIONS OF HIGHWAY 159 DUE TO STRONG 
  CROSSWINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH
WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH AND...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR IN THE WATCH AREA. CONTINUE TO MONITOR
FORECASTS FOR THE LATEST INFORMATION.

&&

$$

PIERCE
322 
WWUS75 KVEF 052215
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
215 PM PST TUE MAR 5 2013

...STRONG GUSTY WINDS POSSIBLE ON WEDNESDAY MORNING THROUGH WEDNESDAY
NIGHT...

.GUSTY SOUTHWEST TO WEST WINDS ARE EXPECTED TO DEVELOP EARLY
WEDNESDAY MORNING AHEAD OF AN APPROACHING STORM SYSTEM AND LAST
INTO WEDNESDAY NIGHT. THE HIGHEST WINDS LOOK TO BE TO IN THE
SPRING MOUNTAINS AS WELL AS THE EASTERN SLOPES OF THE SOUTHERN
SIERRA NEVADA.

NVZ019-060900-
/O.UPG.KVEF.HW.A.0002.130306T1800Z-130307T1200Z/
/O.NEW.KVEF.HW.W.0002.130306T1800Z-130307T0900Z/
SPRING MOUNTAINS-RED ROCK CANYON-
INCLUDING...THE TOWN OF MT CHARLESTON...RED ROCK
215 PM PST TUE MAR 5 2013

...HIGH WIND WARNING IN EFFECT FROM 10 AM WEDNESDAY TO 1 AM PST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND
WARNING FOR THE SPRING MOUNTAINS AND RED ROCK CANYON...WHICH IS IN
EFFECT FROM 10 AM WEDNESDAY TO 1 AM PST THURSDAY. THE HIGH WIND
WATCH IS NO LONGER IN EFFECT.

* WINDS: SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS UP
  TO 65 MPH.

* TIMING: WINDS ARE EXPECTED TO INCREASE LATE WEDNESDAY 
  MORNING... PEAK WEDNESDAY EVENING...THEN DECREASE EARLY 
  THURSDAY MORNING. 

* LOCATIONS: THE TOWN OF MT CHARLESTON...RED ROCK CANYON...AND
  SPRING MOUNTAIN RANCH. THE HIGHEST WINDS WILL BE ACROSS EXPOSED
  RIDGE TOPS AND NEAR CANYON OPENINGS.

* IMPACTS: LOOSE OBJECTS LEFT OUTSIDE MAY BE BLOWN AWAY. SOME TREE
  LIMBS MAY BE DOWNED. TRAVEL WILL BE DIFFICULT ON KYLE AND LEE
  CANYON ROADS AS WELL AS THE RED ROCK CANYON SCENIC LOOP AND
  NEARBY PORTIONS OF HIGHWAY 159 DUE TO STRONG CROSSWINDS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS
EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH
AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ519-060900-
/O.UPG.KVEF.HW.A.0002.130306T1500Z-130307T0600Z/
/O.NEW.KVEF.WI.Y.0012.130306T0900Z-130307T0300Z/
EASTERN SIERRA SLOPES-
INCLUDING...ASPENDELL...WHITNEY PORTAL
215 PM PST TUE MAR 5 2013

...WIND ADVISORY IN EFFECT FROM 1 AM TO 7 PM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE EASTERN SLOPES OF THE SOUTHERN SIERRA...WHICH IS
IN EFFECT FROM 1 AM TO 7 PM PST WEDNESDAY. THE HIGH WIND WATCH
IS NO LONGER IN EFFECT.

* WINDS: SOUTHWEST TO WEST WINDS SUSTAINED AT 35 TO 50 MPH WITH
  GUSTS UP TO 65 MPH.

* TIMING: WINDS ARE EXPECTED TO INCREASE EARLY WEDNESDAY
  MORNING...PEAK IN THE LATE AFTERNOON...THEN DECREASE WEDNESDAY
  EVENING.

* LOCATIONS: ASPENDELL AND WHITNEY PORTAL...AND ESPECIALLY ACROSS
  EXPOSED RIDGE TOPS AND NEAR CANYONS.

* IMPACTS: TREES LIMBS MAY BE BLOWN DOWN. ANY LOOSE OBJECTS 
  OUTSIDE COULD BE BLOWN AWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

WOLCOTT

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this high wind watch went out at Mar 4, 9:31 AM PST, 5 hours 3 minutes earlier.

Area forecast discussion, Mar 4, 9:31 AM PST, 5 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
931 AM PST MON MAR 4 2013

.SYNOPSIS...ISOLATED LIGHT SHOWERS OVER NORTHERN MOHAVE COUNTY WILL
COME TO AN END BY MID-MORNING. ELSEWHERE...COOLER BUT YET MILD
CONDITIONS WILL OCCUR TODAY. SOUTH TO SOUTHWEST WINDS WILL INCREASE
TUESDAY AND CONTINUE INTO WEDNESDAY AS AN AREA OF LOW PRESSURE SETS
OFF THE PACIFIC NORTHWEST COAST. COOLER AND SHOWERY WEATHER WILL
OCCUR DURING THE SECOND HALF OF THE WEEK AS THE LOW MOVES ACROSS THE
AREA FRIDAY AND SATURDAY.
&&

.UPDATE...SATELLITE SHOWS A BAND OF MID-LEVEL CLOUDS PUSHING SOUTH
ACROSS MOHAVE COUNTY AT THE PRESENT. I WENT AHEAD AND MADE SOME
TWEAKS TO REMOVE ANY POPS LEFT AND ADJUSTED SKY COVER A LITTLE.
OTHERWISE EXPECT LESS WIND TODAY WITH WEAKER GRADIENTS. THE REST OF
THE FORECAST LOOKS GOOD AND NO OTHER CHANGES WILL BE MADE AT THIS
TIME.
&&

.AVIATION...FOR MCCARRAN...NORTHWEST WINDS ARE EXPECTED TO TURN TO
THE NORTH-NORTHEAST AROUND 6-10KTS THIS AFTERNOON. FEW-SCT CLOUDS
FROM 8-12K FEET WILL DISSIPATE THIS AFTERNOON. LIGHT WINDS FAVORING
TYPICAL DIURNAL TRENDS ARE EXPECTED OVERNIGHT...WITH OCCASIONAL HIGH
CLOUDS AOA 25K FEET.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...NORTH WINDS 10-20KTS ARE EXPECTED ACROSS THE AREA TODAY
BUT WILL DECREASE IN MOST AREAS BY LATE AFTERNOON EXCEPT IN THE
COLORADO RIVER VALLEY WHERE GUSTS OF 20-30KTS WILL CONTINUE. SCT-BKN
CLOUDS FROM 6-10K FEET ACROSS THE REGION THIS MORNING THEN CLEARING
IN THE AFTERNOON. PRIMARILY LIGHT WINDS FAVORING TYPICAL DIURNAL
TRENDS ARE EXPECTED OVERNIGHT...WITH OCCASIONAL HIGH CLOUDS AOA 25K
FEET.
&&

.PREV UPDATE...
616 AM PST MON MAR 4 2013

.UPDATE...ADJUSTED SKY/POP GRIDS FOR THE REST OF THIS MORNING FOR
EASTERN LINCOLN/CLARK AND MOHAVE COUNTIES.
&&

.PREV DISCUSSION...
250 AM PST MON MAR 4 2013

.SHORT TERM...TODAY THROUGH WEDNESDAY NIGHT...SATELLITE INDICATES
CLOUD TOPS ARE WARMING ACROSS LINCOLN COUNTY WITH AREAL COVERAGE OF
SHOWERS SHOWN ON RADAR SHRINKING. RADAR SHOWS ISOLATED LIGHT SHOWERS
OVER NORTHWEST CLARK COUNTY DISSIPATING...WHILE BECOME MORE
SCATTERED ACROSS NORTHEAST CLARK AND SOUTHEAST LINCOLN COUNTIES.
ISOLATED LIGHT SHOWERS OVER NORTHERN MOHAVE COUNTY WILL NOT MAKE IT
MUCH PAST SUNRISE THIS MORNING AS THE WEAK UPPER LEVEL DISTURBANCE
SLIDES SOUTHEAST INTO CENTRAL ARIZONA. OTHERWISE...LOCALLY BREEZY
NORTH WINDS AND COOLER TODAY BEHIND THE PASSAGE OF THE COLD FRONT.
THE CLOUDINESS WILL DISSIPATE AS WELL THIS MORNING AS A RIDGE
QUICKLY TRAVERSES THE REGION TODAY AND TONIGHT. SOUTHWEST FLOW
INCREASES TUESDAY AND WEDNESDAY AS A MUCH BROADER AND STRONGER LOW
MOVES TO OFF THE PACIFIC NORTHWEST COAST. SURFACE PRESSURE FALLS IN
THE LEE OF THE SIERRA ACROSS THE WESTERN GREAT BASIN WILL LEAD TO
THE DEVELOPMENT OF GUSTY SOUTH-SOUTHEAST WINDS UP THE OWENS
VALLEY...AND IN THE VALLEYS OF ESMERALDA AND CENTRAL NYE COUNTY
TUESDAY AFTERNOON AND EVENING. GUSTY SOUTHWEST WINDS WILL DEVELOP
ACROSS THE MOJAVE DESERT WEDNESDAY WITH SOME POTENTIAL FOR A
DOWNSLOPE EVENT ALONG THE EAST SLOPES OF THE SOUTHERN SIERRA/OWENS
VALLEY AS WELL AS THE SPRING MOUNTAINS IN CLARK COUNTY. MOISTURE ON
THE SOUTHEAST PERIPHERY OF THE TROUGH WILL BE LIMITED AS AN INITIAL
SHORTWAVE TROUGH MINORS OUT AS IT EJECTS INLAND ACROSS NORTHWEST
NEVADA WEDNESDAY AFTERNOON. THIS WILL KEEP THE INITIAL BANDS OF
SHOWERS CONFINED TO NORTHERN INYO...ESMERALDA AND CENTRAL NYE
COUNTIES WEDNESDAY EVENING. LITTLE CHANGE IN TEMPERATURES IS
EXPECTED TUESDAY AND WEDNESDAY.

.LONG TERM...THURSDAY THROUGH SUNDAY...UNSETTLED WEATHER IS EXPECTED
AS LOW PRESSURE SETTLES INTO THE AREA THURSDAY THROUGH SATURDAY.
IMPROVING CONDITIONS ARE FORECAST FOR SUNDAY AS THE SYSTEM MOVES
EAST. NOT SEEING ANY REAL SIGNIFICANT IMPACTS TO THE AREA FROM THIS
STORM EXCEPT FOR A POTENTIAL WIND ADVISORY IN THE COLORADO RIVER
VALLEY SUNDAY. OTHERWISE...MAINLY BREEZY TO LOCALLY WINDY AND COOLER
CONDITIONS ARE EXPECTED WITH THE POTENTIAL FOR SCATTERED SHOWERS.

THE HIGHER ELEVATIONS WILL LIKELY TAKE THE BRUNT OF PRECIPITATION
FROM THIS STORM AND MUCH OF IT WILL BE IN THE FORM OF SNOW AS SNOW
LEVELS ARE EXPECTED BETWEEN 3000 AND 4000 FT WHEN THE LOW PASSES
THROUGH THE AREA. MODELS GENERALLY KEEP THE DESERT AREAS DRY BUT A
SLIGHT CHANCE OF A SHOWER CANNOT BE RULED OUT. TOTAL PRECIP AMOUNTS
IN THE DESERTS GENERALLY UNDER A TENTH THROUGH THE LIFE OF THE STORM
WITH UPWARDS OF A QUARTER INCH IN THE HIGHER ELEVATIONS. LOCALLY
HIGHER AMOUNTS ARE POSSIBLE. CURRENTLY...SNOW AMOUNTS ARE EXPECTED
TO REMAIN BELOW ADVISORY CRITERIA BUT THIS WILL NEED TO BE WATCHED
ESPECIALLY IN AREAS EAST AND NORTH OF THE LOW AS IT CROSSES THE
MOJAVE DESERT.

WINDS OVERALL ARE FORECAST IN THE 10-20 MPH RANGE WITH HIGHER GUSTS
THROUGH MUCH OF THE EXTENDED PERIOD. STRONGER WEST WINDS COULD
APPROACH WIND ADVISORY CRITERIA IN THE WESTERN MOJAVE DESERT FRIDAY
AFTERNOON. IN ADDITION...WIND GUSTS IN EXCESS OF 40 MPH ARE POSSIBLE
SUNDAY AFTERNOON/EVENING IN THE COLORADO RIVER VALLEY.

TEMPERATURES WILL GENERALLY BE AROUND 5 DEGREES COOLER ON THURSDAY
AS COMPARED TO WEDNESDAY AND THEN AN ADDITIONAL 5-10 DEGREES COOLER
FRIDAY AND SATURDAY. THIS WOULD MEAN HIGHS FRIDAY AND SATURDAY
AROUND 60 DEGREES IN THE LAS VEGAS VALLEY.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE...STACHELSKI
AVIATION...WOLCOTT
PREVIOUS...PIERCE/SALMEN

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Mar 4, 4:14 AM PST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
414 AM PST MON MAR 4 2013

AZZ001>003-036-CAZ519>527-NVZ014>022-051100-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
414 AM PST MON MAR 4 2013 /514 AM MST MON MAR 4 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO WEATHER HAZARDS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SOUTH WINDS WILL INCREASE TUESDAY AFTERNOON ACROSS
INYO...ESMERALDA AND CENTRAL NYE COUNTIES. THE WIND WILL SPREAD
INTO THE MOJAVE DESERT TUESDAY NIGHT AND WEDNESDAY AS AN AREA OF
LOW PRESSURE SETS UP OFF THE PACIFIC NORTHWEST COAST.

COOLER AND SHOWERY WEATHER WILL OCCUR DURING THE SECOND HALF OF
THE WEEK AS THE LOW MOVES ACROSS THE AREA FRIDAY AND SATURDAY.
SNOW LEVELS WILL LOWER TO BETWEEN 3500 AND 4500 FEET.

GUSTY NORTH WINDS...ESPECIALLY DOWN THE COLORADO RIVER VALLEY ON
SUNDAY BEHIND THE EXITING STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

High Wind Watches in Nevada, 2013High Wind Watches in California, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.